Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 211, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 4, 2000, 12:51 AM CDT for Upshur County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2000, 12:51 AM CDT (05:51 UTC)
- Expired
- May 4, 2000, 1:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Upshur County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
879 WUUS54 KSHV 040553 SVRSHV TXC459-040645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1251 AM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UPSHUR COUNTY IN TEXAS * UNTIL 145 AM CDT * AT 1251 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF BIG SANDY...OR ABOUT 5 MILES SOUTHWEST OF GLADEWATER...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. THE HAIL WILL BE NEAR DIME TO NICKEL SIZE WITH WINDS TO NEAR 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UPSHUR COUNTY IN TEXAS UNTIL 145 AM CDT. LAT...LON 3258 9513 3255 9499 3271 9473 3290 9504
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:30 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 3, 9:30 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT WED MAY 3 2000 UPDATED TO PUT THE POSSIBILITY OF SEVERE WEATHER FURTHER NORTH IN NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. IV .SHV...NONE.
In the hours before
Local storm report, May 3, 8:05 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT WED MAY 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0200 PM 7 SW GLADEWATER TX WIND DAMAGE
05/03/00 SMITH TREES AND POWER LINES DOWN
ON HWY 271. REPORTED BY
LAW ENFORCEMENT.
NNNNSpecial weather statement, May 3, 8:09 PM CDT, 4 hours 42 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-040200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 809 PM CDT WED MAY 3 2000 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA... SCATTERED STRONG THUNDERSTORMS REMAIN ACROSS PORTIONS OF SOUTHERN ARKANSAS INTO EXTREME NORTH CENTRAL LOUISIANA...HOWEVER...THESE THUNDERSTORMS HAVE WEAKENED CONSIDERABLY AS DAYTIME HEATING HAS ENDED ACROSS THE REGION. LATER TONIGHT...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHERN PORTIONS OF EASTERN TEXAS AND NORTH LOUISIANA...AGAIN BRINGING A CHANCE OF STRONG AND DAMAGING WINDS... LARGE HAIL AND VERY HEAVY RAINFALL TO SOUTHERN PORTIONS OF THE REGION. CONTINUE TO MONITOR YOUR NOAA WEATHER RADIO...LOCAL TELEVISION OR OTHER MEDIA OUTLETS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT LATER TONIGHT.
Local storm report, May 3, 9:55 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT WED MAY 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0935 PM LONE STAR TX .75 INCH HAIL
05/03/00 MORRIS DIME SIZE HAIL. REPORTED
BY GENERAL PUBLIC.
0945 PM 5 SE GILMER TX 1.75 INCH HAIL
05/03/00 UPSHUR GOLFBALL SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
NNNNLocal storm report, May 3, 11:15 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT WED MAY 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1000 PM 10 SE GILMER TX 1.5 INCH HAIL
05/03/00 UPSHUR PING PONG SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
1015 PM AVINGER TX .75 INCH HAIL
05/03/00 CASS DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
1030 PM 10 NW JEFFERSON TX .75 INCH HAIL
05/03/00 MARION DIME SIZE HAIL AT LAKE OF
THE PINES. REPORTED BY LAW
ENFORCEMENT
1031 PM EAST MOUNTAIN TX 1.75 INCH HAIL
05/03/00 UPSHUR GOLFBALL SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
1040 PM 1 W JACKSONVILLE TX .75 INCH HAIL
05/03/00 CHEROKEE DIME SIZE HAIL AT LAKE
JACKSONVILLE. REPORTED BY
LAW ENFORCEMENT.
1040 PM 5 N RUSK TX .75 INCH HAIL
05/03/00 CHEROKEE DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
1047 PM LONGVIEW TX 1 INCH HAIL
05/03/00 GREGG QUARTER SIZE HAIL.
REPORTED BY TRAINED
SPOTTER.
1055 PM LONGVIEW TX 1.5 INCH HAIL
05/03/00 GREGG WALNUT SIZE HAIL IN
DOWNTOWN LONGVIEW.
REPORTED BY TRAINED
SPOTTER.
1100 PM LONGVIEW TX 2 INCH HAIL
05/03/00 GREGG TWO-INCH SIZED HAIL
DOWNTOWN AND PING PONG
SIZE HAIL ON THE NORTH
LOOP. REPORTED BY TRAINED
SPOTTER.
NNNNLocal storm report, May 3, 11:45 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT WED MAY 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1130 PM HALLSVILLE TX 1.75 INCH HAIL
05/03/00 HARRISON GOLFBALL SIZE HAIL BROKE
WINDOW PANES ON A HOUSE.
REPORTED BY LAW
ENFORCEMENT.
NNNNLocal storm report, May 4, 12:45 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 AM CDT THU MAY 04 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1206 AM 4 W RUSK TX .75 INCH HAIL
05/04/00 CHEROKEE DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
1210 AM 8 SW MARSHALL TX 1.75 INCH HAIL
05/04/00 HARRISON GOLFBALL SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
1235 AM WINONA TX 1 INCH HAIL
05/04/00 SMITH QUARTER SIZE HAIL.
REPORTED BY FIRE
DEPARTMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:25 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 35 min |
| May 3, 9:35 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 55 min |
| May 3, 9:45 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 45 min |
| May 3, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 58 min |
| May 3, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 46 min |
| May 3, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 61 min |
| May 3, 10:32 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 58 min |
| May 3, 11:03 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 57 min |
| May 3, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 63 min |
| May 3, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 50 min |
| May 4, 12:10 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 65 min |
| May 4, 12:36 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 59 min |
| May 4, 12:56 AM CDT | Severe Thunderstorm Warning | SHV | Gregg | 64 min |
| May 4, 2:00 AM CDT | Flash Flood Warning | SHV | Cherokee, Nacogdoches | 4 hr |
| May 4, 2:45 AM CDT | Flash Flood Warning | SHV | Morris, Titus | 4 hr |
| May 4, 4:28 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 47 min |
| May 4, 5:10 AM CDT | Severe Thunderstorm Warning | SHV | Rusk, Smith | 65 min |
| May 4, 6:06 AM CDT | Flash Flood Warning | SHV | Panola, Rusk, Smith | 4 hr |
| May 4, 6:16 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.